Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 16, 2021, 6:42 PM EDT for Stewart County, Webster County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2021, 6:42 PM EDT (22:42 UTC)
- Expired
- Mar 16, 2021, 7:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Stewart County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 112 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828
WWUS82 KFFC 162242
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Tue Mar 16 2021
GAZ091-092-102-103-162315-
Schley GA-Stewart GA-Marion GA-Webster GA-
642 PM EDT Tue Mar 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...EASTERN
STEWART...SOUTHERN MARION AND WEBSTER COUNTIES UNTIL 715 PM EDT...
At 641 PM EDT...a strong thunderstorm was over Lumpkin...moving
northeast at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Buena Vista, Preston, Richland, Putnam, Seminole, Charles,
Westville, Brooklyn, Draneville, Zellobee, Doyle, Church Hill,
Louvale and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3196 8484 3211 8493 3223 8479 3223 8466
3234 8466 3239 8460 3227 8436 3216 8437
3217 8443 3208 8443
TIME...MOT...LOC 2241Z 244DEG 30KT 3207 8480
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 16, 3:30 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 16, 3:30 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 330 PM EDT Tue Mar 16 2021 .SHORT TERM /Tonight through Wednesday/... An active weather pattern will continue through the short term period. Wedge front holding in across much of north Georgia still this afternoon and continues to be well depicted by the dewpoints near and below 50 this afternoon. The wedge will weaken through late tomorrow morning as a strong storm system over the ARKLATEX area moves eastward tomorrow. With the wedge front entrenched across the area along and north of Carrollton to Thomaston to Louisville, areas north of this line will see mainly showers through this evening although an isolated thunderstorm cannot be ruled out - especially in west Georgia. With limited warming today, mainly south of the line mentioned above, expect thunderstorm coverage to be scattered as MUCAPE values approach 1000 J/kg through the evening hours. Any thunderstorm that does develop across central Georgia has the potential to be strong to severe this evening with the likely hazards of damaging wind gusts and large hail. Surface instability should drop off quickly by late this evening with thunderstorms diminishing by midnight, with any lingering storms mainly along the southern periphery of the forecast area. By daybreak, showers and thunderstorms will again approach northwest Georgia and continue to spread across portions of north Georgia through late morning, as the wedge front finally erodes. Winds will more out of the south and with warm moist air pushing into the area ahead of the approaching cold front, strong to severe thunderstorms will be possible during the late afternoon hours across much of west and north Georgia. Guidance temperatures are in line and have not strayed too far with temperatures across north Georgia not moderating too much under the influence of the wedge front. Portions of central Georgia will warm into the lower 80s tomorrow after morning lows in the 60s. Atwell .LONG TERM /Wednesday night through Tuesday/... Early Thursday morning, a broken line of thunderstorms with elevated severe potential will begin moving into the Warning Forecast Area. In the early hours of the morning, we're looking at a pretty classic High Shear-Low CAPE setup as the line of storms enters NW Georgia after midnight and moves towards the I-85 corridor and the Atlanta metro area around sunrise. In the Thursday morning environment, SBCAPE values look to be closer to 500-1000J/kg, but with the mid/upper shortwave passing through the Southeastern CONUS, upper- level divergence will be hefty, 0-6km bulk shear will be around 60kts, and 0-1km SRH could be 300-450m2/s2. While the most intense storms, will likely stay further west in MS/AL, if severe thunderstorms can maintain their intensity through the night with less surface-based instability during the night hours, threats for tornadoes and widespread damaging wind gusts will be possible. As the line of storms kicks east of the Atlanta metro and I-85 after sunrise, instability will begin to increase giving potential for severe thunderstorms to reintensify through the late morning and afternoon. This will be conditioned on if storms stay anchored to the frontal zone where the strongest low-level forcing will be located. If storms advance outwards away from the front, the potential for the storms to become more sheared off will increase, but currently that doesn't look to be the case. Through the morning and afternoon, SBCAPE is expected to increase to 1000-2000 J/kg, with shear parameters becoming slightly less intense but still favorable for severe storms. This combination will boost chances for widespread damaging wind gusts, large hail, and tornadoes, one or two of which could be strong, through the rest of the afternoon into early Thursday evening. Beyond, a cold front will push through behind the line of storms setting up a more tranquil pattern through the rest of the extended period. There will be an outside chance for light showers on Friday through Saturday morning, but otherwise skies will be mostly clear light breezy winds and drier as high pressure moves into the upper Midwest this weekend, and the mid-Atlantic states early next week. Thiem && .PREV DISCUSSION... /Issued 153 PM EDT Tue Mar 16 2021/ AVIATION... 18Z Update... Showers will push into the TAF sites and spread across the forecast area through 03-04Z. Isolated TSTM at ATL area TAF sites but confidence higher at CSG/MCN between 19-23Z. Expect EAST winds at most TAF sites, CIGS will remain LIFR/IFR with a slow transition to IFR in the ATL area as convection approaches with MVFR/VFR possible at CSG/MCN after 19Z. EAST winds will prevail at all but CSG with speeds generally 5-10kts through the period. Expect variable winds with gusts to 20KTS at CSG/MCN with TSTMs through 23Z. //ATL Confidence...18Z Update... Medium confidence on timing of weather and CIGS. Medium to high confidence on winds and visibilities. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 50 62 58 73 / 60 70 80 100 Atlanta 53 66 60 71 / 50 70 90 100 Blairsville 48 61 54 67 / 20 80 100 100 Cartersville 50 66 57 70 / 40 80 100 90 Columbus 61 77 63 75 / 80 70 90 100 Gainesville 49 60 57 71 / 40 80 100 100 Macon 58 74 62 78 / 80 70 60 80 Rome 52 67 57 70 / 40 80 100 70 Peachtree City 54 69 59 72 / 60 70 90 100 Vidalia 63 79 62 80 / 60 40 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Thiem AVIATION...Atwell
Hazardous weather outlook, Mar 16, 5:00 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 PM EDT Tue Mar 16 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 PM EDT Tue Mar 16 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Widespread rain and scattered thunderstorms are expected. A few isolated severe thunderstorms will be possible for areas of central Georgia, south of line from LaGrange to Macon and Swainsboro, this evening. The primary hazards included isolated damaging wind gusts, large hail, and possibly a brief tornado. Periods of heavy rain may cause ponding on roadways and in low-lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A few rounds of thunderstorms are expected Wednesday through Thursday for north and central Georgia, with an elevated risk of severe thunderstorms capable of damaging wind gusts, large hail, and tornadoes on both days. The highest likelihood for severe thunderstorms will be early Thursday morning through Thursday afternoon. Locally heavy rainfall could also pose a threat for flooding in heavily saturated areas from previous rainfall. As the forecast evolves, please continue to monitor the latest forecasts over the next few days on this potential mid-week severe threat for north and central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Spotters should be prepared for activation especially Wednesday Night through Thursday across north and central Georgia. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 16, 6:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Tue Mar 16 2021
GAZ091-092-102-103-162315-
Schley GA-Stewart GA-Marion GA-Webster GA-
642 PM EDT Tue Mar 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...EASTERN
STEWART...SOUTHERN MARION AND WEBSTER COUNTIES UNTIL 715 PM EDT...
At 641 PM EDT...a strong thunderstorm was over Lumpkin...moving
northeast at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Buena Vista, Preston, Richland, Putnam, Seminole, Charles,
Westville, Brooklyn, Draneville, Zellobee, Doyle, Church Hill,
Louvale and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3196 8484 3211 8493 3223 8479 3223 8466
3234 8466 3239 8460 3227 8436 3216 8437
3217 8443 3208 8443
TIME...MOT...LOC 2241Z 244DEG 30KT 3207 8480
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 11:45 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Mar 16, 10:04 AM EDT | River Flood Warning | FFC | Dade | 3 days |
| Mar 16, 10:04 AM EDT | River Flood Warning | FFC | Chattooga | 68 hr |
| Mar 16, 10:04 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 40 hr |
| Mar 16, 7:49 PM EDT | Special Weather Statement | FFC | Macon, Schley | 26 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.